MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422252
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during unicondylar knee arthroplasty due to anteromedial gonarthrosis, 9 mm insert was tried to be used but it couldnt be placed although it was measured during trial.After making 1 hour effort 8 mm insert was used without any problem.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.
 
Additional Manufacturer Narrative
Results of investigation: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device is heavily damaged from the attempted insertion.The device was manufactured in 2017.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of this event could include poor insertion technique or improper sizing.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY UNI TIBINRT S3-4LM/RL9MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7908165
Report Number1020279-2018-01823
Device Sequence Number1438030
Product Code HSX
UDI-Device Identifier03596010582133
UDI-Public03596010582133
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422252
Device Catalogue Number71422252
Device Lot Number17EM21483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer08/28/2018
08/28/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/12/2018
02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age47 YR